Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 65, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 3, 2004, 4:19 PM CDT for Iberia Parish, Louisiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 4:19 PM CDT (21:19 UTC)
- Expired
- Jun 3, 2004, 5:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Iberia Parish, LA
The radar
The Lake Charles radar (KLCH), 134 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
246 WUUS54 KLCH 032119 SVRLCH LAC045-032200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 418 PM CDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... IBERIA PARISH IN SOUTH CENTRAL LOUISIANA * UNTIL 500 PM CDT * AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS JUST NORTHWEST OF LYDIA...AND MOVING SOUTHEAST AT 10 MPH. * THIS STORM WILL BE NEAR... LYDIA BY 430 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3006 9186 2991 9197 2979 9183 2996 9166 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:30 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 3, 2:30 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 230 PM CDT THU JUN 3 2004 .DISCUSSION... CURRENT SFC ANALYSIS SHOWS VERY CONFUSED PRESSURE PATTERN IN THE WAKE OF THIS MORNINGS MASSIVE MCS THAT BLEW THROUGH. TEMPS IN THE MID TO UPPER 80S AT 1 PM...WITH DEWPTS IN THE LOWER TO MID 70S. LOOKING HOW THE NW TX MCS HASNT MOVED MUCH TODAY...AND DOESNT LOOK TO BE A MAJOR ISSUE FOR OUR WEATHER...WILL LOWER POPS FOR THIS AFTERNOON/EVENING TO 30% TO ACCOUNT FOR REMNANT OUTFLOW BOUNDARY CONVECTION...YET STILL KEEPING SVR WORDING AS WE REMAIN UNDER AN AREAWIDE SLIGHT RISK. FRI DURING THE DAY LOOKS TO BE ONLY 30% COVERAGE OF TSRA BY AFTERNOON. NOW FRI NIGHT INTO SAT IS A WAY DIFFERENT STORY. MOS GUIDANCE DOESNT PICK UP PRECIP AT ALL. HOWEVER...THE 12Z MODEL RUNS ALL CONVERGE ON ANOTHER MCS DEVELOPING OVER KS/OK FRI EVENING... DIVING SSE (LIKE LAST NIGHTS MCS) OVER THE NW ZONES BY MORNING... AND THE REMAINDER OF THE AREAS BY EARLY AFTERNOON. THE ONE RE- ASSURING FACT TO SUPPORT THIS IS THE H20 VAPOR IMAGERY SHOWS THE NEXT SHORTWAVE OVER SD/NE. ALSO...THE TROF IN THE EAST DEEPENS AND LEAVES A DECAYING FRONT OVER NE TX THRU C LA AND S MS REGION AT THE TIME... PARALLEL TO THE NW FLOW ALOFT. FOR THIS WILL INCREASE POPS N ZONES FRI NIGHT TO 50%...AND 60% AREAWIDE SAT. WILL SEE. BY SAT EVENING AND SUN...THE RIDGE IN THE WEST BUILDS A BIT FURTHER EAST...BRING SIGNIFICANTLY DRIER AIR TO THE AREA. HENCE...GOING WITH ONLY 20-30% FOR THAT TIME PERIOD. NOTHING REALLY TO FOCUS ON FOR THE REMAINDER OF THE EXTENDED FORECAST EXCEPT THE STANDARD 20-30% SEABREEZE AFTERNOON TSRA FOR THE REMAINDER OF NEXT WEEK. DML && .PRELIMINARY POINT TEMPS/POPS... LCH 71 91 76 91 / 30 30 30 60 BPT 72 92 75 91 / 30 30 30 60 AEX 68 89 70 91 / 30 30 50 60 LFT 71 89 77 91 / 30 30 30 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && 08/08
Hazardous weather outlook, Jun 3, 6:00 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT THU JUN 3 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 041100- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT THU JUN 3 2004 .DAY ONE...TODAY AND TONIGHT... AN APPROACHING COLD FRONT MAY ORGANIZE THUNDERSTORMS INTO LINES ONCE AGAIN. A FEW STORMS MAY REACH SEVERE LIMITS. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE THUNDERSTORMS WILL END WITH THE PASSAGE OF THE FRONT LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A MUCH DRIER AIR MASS WILL BE IN PLACE. WARM GULF AIR WILL MAKE ITS RETURN ON SUNDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED LATER TODAY. 21
In the hours before
Special weather statement, Jun 3, 3:30 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CDT THU JUN 3 2004 GMZ450-455-LAZ041>045-051>055-TXZ215-216-040000- ACADIA-CALCASIEU-CAMERON-CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- IBERIA-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- ORANGE-ST MARY-UPPER ST MARTIN-VERMILION- 330 PM CDT THU JUN 3 2004 ...FUNNEL CLOUDS AND WATERSPOUTS POSSIBLE FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING... TROPICAL FUNNEL CLOUDS AND WATERSPOUTS ARE DEVELOPING ALONG THE SEA BREEZE FRONT WHICH IS NEARLY STATIONARY NEAR THE INTRACOASTAL CANAL THIS AFTERNOON FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA. ON RARE OCCASIONS...THESE FUNNEL CLOUDS DO TOUCH THE GROUND AND BRIEFLY BECOME WEAK TORNADOES. TYPICALLY THE WIND SPEEDS ASSOCIATED WITH THESE FEATURES ARE 40 TO 60 MPH SO THEY DO POSE A THREAT TO LIGHTWEIGHT STRUCTURES. SINCE THESE TROPICAL FUNNELS ARE SHORT LIVED AND RELATIVELY WEAK...THEY ARE EXTREMELY DIFFICULT TO DETECT WITH DOPPLER RADAR. KEEP AN EYE ON THE SKY AND BE PREPARED TO SEEK SHELTER IN A REINFORCED STRUCTURE SHOULD THREATENING WEATHER APPROACH. TROPICAL FUNNEL CLOUDS TYPICALLY LAST AN AVERAGE OF 8 TO 12 MINUTES. IF THE FUNNELS DUE TOUCH DOWN...MINOR DAMAGE IS POSSIBLE...ESPECIALLY TO LIGHT WEIGHT STRUCTURES. FUNNEL CLOUDS OVER WATER...OR WATERSPOUTS ...COULD POSE PROBLEMS TO MARINERS...AND CAUTION SHOULD BE EXERCISED. STAY TUNED TO NOAA WEATHER RADIO..COMMERCIAL TELEVISION OR RADIO FOR LATER STATEMENTS. ADDITIONAL WEATHER INFORMATION CAN ALSO BE OBTAINED THROUGH OUR HOME PAGE AT WWW.SRH.NOAA.GOV/LCH. DML
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:10 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 65 min |
| Jun 2, 10:20 PM CDT | Severe Thunderstorm Warning | LCH | Rapides | 70 min |
| Jun 2, 11:14 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 61 min |
| Jun 2, 11:28 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 92 min |
| Jun 3, 12:12 AM CDT | Severe Thunderstorm Warning | LCH | Evangeline | 33 min |
| Jun 3, 1:50 AM CDT | Special Marine Warning | LCH | 55 min | |
| Jun 3, 1:50 AM CDT | Special Marine Warning | LCH | 55 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.